Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 6, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Mar 30, 2006, 2:52 AM CST for 23 counties in Kansas. It took effect at Mar 30, 2006, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2006, 2:52 AM CST (08:52 UTC)
- In effect from
- Mar 30, 2006, 6:00 AM CST
- Expired
- Mar 30, 2006, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2227 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 300852 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 252 AM CST THU MAR 30 2006 ...WINDY DAY ON TAP FOR MUCH OF CENTRAL AND EASTERN KANSAS... .AN INTENSE LOW PRESSURE AREA WILL MOVE ACROSS SOUTHERN NEBRASKA TODAY. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH CAN BE EXPECTED. KSZ008-009-020-021-034-035-301700- /O.NEW.KTOP.WI.Y.0006.060330T1200Z-060330T1800Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 252 AM CST THU MAR 30 2006 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO NOON CST TODAY. SOUTHERLY WINDS OF OF 25 TO 35 MPH WITH GUST TO AROUND 45 MPH WILL DEVELOP THIS MORNING. THE WINDS WILL BEGIN TO DIMINISH AROUND NOON. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$ KSZ010>012-022>024-026-036>040-054>056-058-059-301700- /O.NEW.KTOP.WI.Y.0006.060330T1800Z-060331T0000Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-GEARY- MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY- ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 252 AM CST THU MAR 30 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP THIS AFTERNOON. THE WINDS WILL DIMINISH DURING THE EARLY EVENING HOURS. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$
1 follow-up statement
000 WWUS73 KTOP 301746 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1146 AM CST THU MAR 30 2006 ...WINDY DAY ON TAP FOR MUCH OF CENTRAL AND EASTERN KANSAS... .AN INTENSE LOW PRESSURE AREA WILL MOVE ACROSS SOUTHERN NEBRASKA TODAY. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH CAN BE EXPECTED. KSZ008-009-020-021-034-035-301900- /O.CAN.KTOP.WI.Y.0006.000000T0000Z-060330T1800Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 1146 AM CST THU MAR 30 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND ADVISORY. SUSTAINED WINDS HAVE FALLEN BELOW ADVISORY CRITERIA ACROSS NORTH CENTRAL KANSAS. SUSTAINED WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA FOR THE REMAINDER OF THE AFTERNOON. $$ KSZ010>012-022>024-026-036>040-054>056-058-059-310000- /O.CON.KTOP.WI.Y.0006.060330T1800Z-060331T0000Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-GEARY- MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY- ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 1146 AM CST THU MAR 30 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL REMAIN IN PLACE FOR THE REMAINDER OF THE AFTERNOON. THE WINDS WILL DIMINISH DURING THE EARLY EVENING HOURS. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:10 PM CST, 11 hours 42 minutes earlier.
Area forecast discussion, Mar 29, 3:10 PM CST, 11 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS ISSUED BY NATIONAL WEATHER SERVICE WICHITA KS 310 PM CST WED MAR 29 2006 .DISCUSSION... MAIN FORECAST CONCERNS ARE THE CHANCES FOR THUNDERSTORMS OVER THE NEXT SEVERAL DAYS...INCLUDING POSSIBLE SEVERE WEATHER ON THURSDAY. TONIGHT: STRONG UPPER TROF OVER THE SOUTHWEST THIS AFTERNOON WILL MOVE EASTWARD TO THE SOUTHERN ROCKIES. NAM/GFS HINT AT A POSSIBLE COUPLED UPPER JET STRUCTURE OVER THE CENTRAL PLAINS TOWARD 12Z THURSDAY...WITH INCREASINGLY DIVERGENT FLOW ALOFT. SOME 850 THETA-E ADVECTION ALSO PROGGED IN THE FORECAST AREA WITH UP TO 800 J/KG OF ELEVATED CAPE BY 12Z. THEREFORE A 30-40% CHANCE OF THUNDERSTORMS LOOKS REASONABLE PER PREVIOUS FORECAST. THURSDAY-THURSDAY NIGHT: THE UPPER TROF WILL BE IN A DEEPENING PHASE TAKING ON A NEGATIVE TILT AS IT MOVES ACROSS THE CENTRAL PLAINS. WIND FIELDS WILL BE STRONG AT ALL LEVELS WITH THE LEFT FRONT QUADRANT OF THE 100 KT UPPER JET STREAK TAKING AIM ON NORTHEAST KS DURING THE AFTERNOON HOURS. STRONG DEEP LAYER SHEAR OF 50 KT COMBINED WITH 1000-1500 J/KG CAPE PROGGED ACROSS NORTHEAST KS BY 18Z. THINKING PRE-WARM FRONT MORNING CONVECTION IS LIKELY. NAM A LITTLE FASTER WITH CLEARING AHEAD OF DRYLINE COMPARED TO GFS. HOWEVER...WITH STRONG UPPER TROF PUSHING INTO WESTERN KS BY AFTERNOON...WE MAY SEE SURFACE-BASED SEVERE STORMS ERUPT ALONG DRYLINE/COLD FRONT AND ALONG RETREATING WARM FRONT IN FAR NORTHEAST KS AROUND MIDDAY OR EARLY AFTERNOON AS CLEARING OCCURS JUST AHEAD OF DRYLINE IN ASSOCIATION WITH MID-LEVEL DRY PUNCH. A DISCRETE SUPERCELL OR TWO PLAUSIBLE EARLY ON...WITH CONVECTIVE MODE PROBABLY BECOMING MORE LINEAR AS AFTERNOON WEARS ON. BASED ON ABOVE...WILL MENTION SEVERE WORDING IN GRIDS/ZONE FORECAST. LOOKS LIKE DRYLINE ACTIVITY WILL BE CONFINED TO FAR SOUTHEASTERN COUNTIES FROM 00Z-03Z THURSDAY EVENING...BEFORE DRIER AIR OVERTAKES AREA. BREEZY-WINDY SOUTH-SOUTHWESTERLY WINDS LIKELY AHEAD OF AND BEHIND DRYLINE THURSDAY. FRIDAY-FRIDAY NIGHT: THE STRONG UPPER TROF/LOW WILL MOVE NORTHEASTWARD TO THE GREAT LAKES. MUCH DRIER AND SLIGHTLY COOLER PACIFIC AIRMASS WILL BUILD INTO THE AREA BEHIND THIS SYSTEM. BREEZY NORTHWESTERLY WINDS EXPECTED ON FRIDAY WITH STEEP 1000-850 LAPSE RATES HELPING TO MIX DOWN 850 WINDS. MORE SEASONAL MINS ANTICIPTED FRIDAY NIGHT WITH SURFACE HIGH MOVING THROUGH. SATURDAY-SUNDAY NIGHT: NAM/GFS/ECMWF IN DECENT AGREEMENT SHOWING COLD FRONT STALLING NEAR RED RIVER BY 12Z SATURDAY AHEAD OF NEXT PROGRESSIVE UPSTREAM UPPER TROF IN THE WEST. THE MOIST/UNSTABLE AIRMASS SOUTH OF THIS FRONT WILL BE DRAWN BACK NORTHWARD INTO EASTERN KANSAS ON SATURDAY AS PRESSURE FALLS OCCUR TO THE LEE OF THE ROCKIES. WILL KEEP SATURDAY DRY FOR NOW...ALTHOUGH 850 THETA-E ADVECTION MAY PROMOTE SOME ISOLATED CONVECTION. MAIN CHANCES FOR THUNDERSTORMS WILL BE LATER SATURDAY NIGHT THROUGH SUNDAY EVENING...AS A SHORTWAVE TROF EJECTS ACROSS THE CENTRAL/SOUTHERN PLAINS. ABOVE NORMAL TEMPERATURES PROGGED FOR THE WEEKEND. PACIFIC COLD FRONT WILL SWEEP THROUGH FORECAST AREA SUNDAY NIGHT. MONDAY-WEDNESDAY: SURFACE HIGH PRESSURE PROGGED TO BUILD INTO EASTERN KS ON MONDAY WITH DRIER AND ONLY SLIGHTLY COOLER AIR. UTILIZED A BLEND OR COMPROMISE BETWEEN THE GFS AND ECMWF REGARDING NEXT PROGRESSIVE UPPER TROF COMING OUT OF EASTERN PACIFIC TOWARD THE PLAINS. LOW-LEVEL MOISTURE THEREFORE MAY RETURN LATE MONDAY NIGHT INTO TUESDAY AHEAD OF THE UPPER TROF...WITH COLD FRONT POSSIBLY ARRIVING MID WEEK. INTRODUCED A SLIGHT CHANCE OF THUNDERSTORMS FOR TUESDAY AND WEDNESDAY IN CONJUNCTION WITH SURROUNDING WFOS. TEMPERATURES EXPECTED TO MODERATE TO ABOVE NORMAL AHEAD OF FRONT. CARUSO && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Mar 29, 11:13 PM CST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TOPEKA KS 1113 PM CST WED MAR 29 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-310515- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1113 PM CST WED MAR 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS LATE TONIGHT. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WEST OF US HIGHWAY 99. THE PRIMARY HAZARD FROM ANY SEVERE THUNDERSTORM TONIGHT WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY INTO THURSDAY EVENING. SOME OF THE THUNDERSTORMS COULD BE SEVERE. THUNDERSTORMS WILL AGAIN BE POSSIBLE SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATE TONIGHT AND THURSDAY.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 12:16 PM CST | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 59 min |
| Mar 30, 12:34 PM CST | Tornado Warning | TOP | Ottawa | 41 min |
| Mar 30, 12:42 PM CST | Severe Thunderstorm Warning | TOP | Lyon, Osage, Wabaunsee | 48 min |
| Mar 30, 1:04 PM CST | Tornado Warning | TOP | Clay, Cloud | 41 min |
| Mar 30, 1:20 PM CST | Severe Thunderstorm Warning | TOP | Ottawa | 55 min |
| Mar 30, 1:24 PM CST | Severe Thunderstorm Warning | TOP | Jackson, Shawnee, Wabaunsee | 41 min |
| Mar 30, 1:31 PM CST | Severe Thunderstorm Warning | TOP | Republic, Washington | 44 min |
| Mar 30, 1:42 PM CST | Tornado Warning | TOP | Washington | 33 min |
| Mar 30, 1:47 PM CST | Tornado Warning | TOP | Morris | 35 min |
| Mar 30, 1:49 PM CST | Severe Thunderstorm Warning | TOP | Clay, Cloud | 41 min |
| Mar 30, 1:54 PM CST | Severe Thunderstorm Warning | TOP | Brown, Jackson | 66 min |
| Mar 30, 2:11 PM CST | Tornado Warning | TOP | Wabaunsee | 34 min |
| Mar 30, 2:13 PM CST | Severe Thunderstorm Warning | TOP | Marshall, Washington | 26 min |
| Mar 30, 2:22 PM CST | Tornado Warning | TOP | Dickinson, Morris | 38 min |
| Mar 30, 2:46 PM CST | Severe Thunderstorm Warning | TOP | Geary | 29 min |
| Mar 30, 2:57 PM CST | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley | 26 min |
| Mar 30, 3:51 PM CST | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 54 min |
| Mar 30, 4:01 PM CST | Severe Thunderstorm Warning | TOP | Wabaunsee | 44 min |
| Mar 30, 4:22 PM CST | Severe Thunderstorm Warning | TOP | Jackson, Shawnee | 38 min |
| Mar 30, 4:36 PM CST | Severe Thunderstorm Warning | TOP | Jefferson | 24 min |
| Mar 30, 4:53 PM CST | Severe Thunderstorm Warning | TOP | Jackson, Shawnee | 37 min |
| Mar 30, 5:03 PM CST | Severe Thunderstorm Warning | TOP | Brown | 21 min |
| Mar 30, 5:43 PM CST | Severe Thunderstorm Warning | TOP | Anderson, Franklin | 32 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.